# SDR CA080304007

- Difficulty date: February 5, 2008
- Submitted: May 2, 2008
- Operation: General aviation
- Make and model: Piper PA-31-310
- Aircraft time: 18,142 hours
- Engine: Lyc TIO540A2C
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Making Metal
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A SCHEDULED INSP, LARGE QUANTITIES OF FERROUS PARTICLES WERE DISCOVERED IN THE PAPER ELEMENT OF THE ENGINE OIL FILTER. LARGER PIECES WERE ALSO DISCOVERED IN THE OIL SUCTION SCREEN FINGER. THE AC IS GROUNDED PENDING REPLACEMENT OF THE AFFECTED ENGINE. ANALYSIS OF THE FILTER ELEMENT REVEALED FINES AND FLAKES OF CARBON STEEL AMS NR 6440 OR 6444 WHICH INDICATES CAMSHAFT AND FOLLOWERS, ALTHOUGH THIS IS NOT AS YET SUBSTANTIATED. THE ENGINE HAS BEEN OPERATED FOR 88.1 HOURS SINCE OVERHAUL FOR AN IDENTICAL FAULT WHERE THE NR 5 CAM LOBE WAS FOUND WORN BEYOND LIMITS. THE ENGINE IS CURRENTLY EN ROUTE FROM INDIA TO THE ORIGINAL ENGINE OVERHAUL SHOP FOR PRECISE FAULT IDENTIFICATION. (TC NR 20080304007)
